Hail, Dundy
- When
- July 25, 7:24 PM MST
- Where
- Dundy County, 13 mi N of Max
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.300, -101.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 25, 1:22 PM MST, 6 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 222 PM MDT MON JUL 25 2005 .DISCUSSION...THE SURFACE PREFRONTAL TROUGH IS ACROSS THE FORECAST AREA WITH THE MAIN FRONTAL BOUNDARY JUST MOVING INTO THE NORTHWEST SECTIONS OF THE FORECAST AREA. THE FRONTAL BOUNDARY IS EXPECTED TO MOVE ACROSS THE AREA MORE QUICKLY FOLLOWING SUNSET AND WILL BE ASSISTED BY COOL THUNDERSTORM OUTFLOW FROM STORMS EXPECTED TO DEVELOP LATER THIS AFTERNOON AND EVENING. THE FORECAST PROBLEM IS THE AMOUNT OF COOLING BEHIND THE FRONT. ADDITIONALLY THERE IS A POSSIBILITY OF LOW CLOUDS AND DECREASED VISIBILITY ALONG WITH THE INCREASE IN RH AND THE UPSLOPE FLOW EXPECTED EARLY TOMORROW MORNING. IT IS DIFFICULT TO BELIEVE THE MODEL DATA THAT IS PRODUCING HIGH TEMPERATURE ON TUESDAY THAT AREA COOLER THAN MOST OF THE LOWS FROM THE PAST FEW DAYS. THE GFS IS WARMER THAN THE NAM...BUT IS STILL TOO COOL. THE GFS IS ALSO MORE MOIST...BUT HAS A TENDENCY TO OVER DO THE UPSLOPE PRODUCED PRECIPITATION. HAVE GENERALLY WITH THE GFS SOLUTION...BUT HAVE BUMPED UP TEMPERATURES A FEW DEGREES THROUGH MID WEEK AND HAVE TRIMMED DOWN THE POPS AND QPF. A SHORT WAVE TROUGH MOVES EAST OF THE ROCKIES AND ACROSS THE HIGH PLAINS THIS EVENING WITH A SECONDARY SHORT WAVE TROUGH TO MOVE ACROSS THE REGION LATE TOMORROW. THE FIRST WAVE WILL HELP SWEEP THE FRONT ACROSS THE REGION...WHILE THE SECOND WILL SWEEP OUT THE MOISTURE. BEHIND THE TROUGHS...THE WEAK RIDGE OVER THE WESTERN U.S. WILL AMPLIFY AND MOVE EAST OVER THE ROCKIES AND HIGH PLAINS BY THE WEEKEND. A WEAK LEE TROUGH WILL DEVELOP LATE IN THE WEEK ALSO. THE LEE TROUGH AND STRENGTHENING RIDGE WILL ALLOW TEMPERATURES TO WARM THROUGH THE LATTER PART OF THE WEEK AND INTO THE WEEKEND WITH A RETURN OF DRY CONDITIONS AND WARMER THAN NORMAL TEMPERATURES BY THE BEGINNING OF NEXT WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LOCKHART
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1013 AM MDT MON JUL 25 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1013 AM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A POTENT COLD FRONT WILL SWEEP ACROSS THE HIGH PLAINS LATER THIS AFTERNOON. THIS FRONTAL BOUNDARY WILL ACT AS THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT IN AN ALREADY UNSTABLE AIRMASS. THUNDERSTORMS THAT DEVELOP MAY BECOME SEVERE IN NATURE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE MAINLY NORTH OF THE KANSAS BORDER WHERE THE GREATEST LOW LEVEL SHEAR EXISTS. LOCALLY HEAVY RAIN WILL BE A CONCERN AS A RESULT OF SLOW STORM MOVEMENT AND AMPLE MOISTURE CONTENT. A FEW THUNDERSTORMS MAY LAST INTO THE OVERNIGHT HOURS AS A LOW LEVEL JET BECOMES ESTABLISHED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS WEST OF THE KANSAS BORDER ON TUESDAY. THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. MEHLE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 15 S KANORADO 39.12N 102.04W
07/25/2005 0.75 INCH WALLACE KS TRAINED SPOTTER
ESITMATE WINDS 55-60 MPH. 20 FOOT LONG BRANCHES DOWN 12
TO 14 INCH DIAMETER.
&&
BOYDPRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 15 S KANORADO 39.12N 102.04W
07/25/2005 0.75 INCH WALLACE KS TRAINED SPOTTER
ESTITMATED WINDS 55-60 MPH. 20 FOOT LONG BRANCHES DOWN 12
TO 14 INCH DIAMETER.
&&
BOYDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST HILL CITY 39.37N 99.85W
07/25/2005 58 MPH GRAHAM KS OFFICIAL NWS OBS
&&
BOYDThe Goodland radar (KGLD), 107 km away, was scanning. The volume nearest the first event began at 02:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458236.